antihistamines and haart
Nov 29, 2009
Recently I was prescribed Xyzal (levocetirizine) for an unknown rash/hives recurring around my eyes. I read that Xyzal should not be taken with ritonavir (Norvir, Kaletra). I am on the Atripla combination. After reading this warning it scared me and i prefer not to take the Xyzal. At the same time I would like to figure out this annoying skin problem so I can stop using a cortizone cream. Is it ok to take this antihistamine while on Atriple? or don't risk it. Why do anitihistamines generally give this warning about ritonavir? ( Also the rash is unrelated to the Atripla because I started getting it a year before starting haart/atripla) Thanks for your help!
Response from Dr. McGowan
In general, Ritonavir can increase the levels of antihistamines, some more so than others and with differing impact in terms of clinical relevance (in particular high levels of ceratain antihistamines can lead to cardiac rhythm disturbances). But there appears to be no clinically significant drug interaction between ritonavir and Xyzal (or levocetirizine). Moreover, there is no significant interaction between Xyzal and efavirenz (one of the components of Atripla). Thanks, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Chances Of Getting HIV From Giving Handjob?
- Sex With A Prostitute Should I Get Test For AIDS
- Black Spots After Anal Fingering Worried I Have HIV
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Can Oral Thrush Cause Enlarged Lymph Nodes?
- Does Washing Up After Sex Prevent Std's?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.